Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sensory Neuropathy Definition

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

neuropathy question/

can someone who is recently infected (2 years or less) develope neuropathy but still have normal or... Read more »

NEUROPATHY

ARE THERE ANY NEW TREATMENTS FOR NEUROPATHY. I FIND IT SO HARD TO WALK CERTAIN DAYS. AND I DON'T... Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
Connect With Others

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above the knees and Read more »

Good news?

Posted by ScotCharles, 3 Replies
...minor in scope and is worth watching. The cognitive loss is also very moderate and may be due more to age, I am 52, than HIV. Sensory neuropathy is a common effect of long term infection and not the drugs, he says. However, the neurologist... Read more »

Immuno suppressant drug affecting results?

Posted by Anonymous, 1 Reply
...be conduct 6 months. I have been reading this lively forum and now I am concerned for myself. I have an encountered and had sensory neuropathy(SN) immediately the next day. Did not think too much about HIV until I read that the SN could trigger... Read more »

Neuropathy

Posted by Anonymous, 3 Replies
Hi. I was wondering if anyone could help me a few questions I have about PN. I am experiencing muscle twitches, pretty much anywhere. It hits for a few seconds and will turn up somewhere else minutes/hours down the track. I went to the doctor... Read more »